Jump to content
CrazyBoards.org

Daytrana


cranky84

Recommended Posts

  • 1 year later...

Anyone use it? plan to use it, or otherwise have any info on it?

Thanks, Cranky

Yes, I tried it. There's some significant problems with it. I switched to it from Concerta, 36 mg, twice a day (total 72 mg.) My doc switched me to 1 20 mg Daytrana patch, which contains a total of 55 methylphenidate that can be administered transdermally.

Well, have you ever seen the episode of the Simpsons where Bart gets put on Focusyn? It was kind of like that. Yes, on the label, it's still methylphenidate. But in practice, Daytrana is _nothing_ like Concerta. I had muscle pains, paranoia, and extreme grumpiness. No wonder insurance won't pay for it if you're not between the ages of 6 and 12 -- those poor kids can't find the proper terms to complain! Dr. Levin, MD, the guy who reviewed Daytrana for the FDA, initially didn't want to approve the patch in 2003 _and_ 2005 due to crazy high incidence of adverse events both times -- but changed his mind at the last minute in 2005. I did some research, and the reason for the problems is because the patch delivers a lot of the l-isomer of methylphenidate as opposed to the d-isomer. It's unique in that respect among methylphenidate preparations available. Concerta, for example, is a 3-to-1 d-to-l preparation, and is _very_ effective. Focalyn (no, not Focusyn) is d-only and probably very different in dose-efficacy ratio to Concerta, as I have a hunch that the l-isomer competes with the d-isomer at DAT (dopamine uptake transporter, thought to be THE active site of methylphenidate) and inactivates it. Also, I think that the l-isomer screws with 5-HT (serotonin) somehow, which would account for my muscle pains and LSD-like side effects (I'm serious. Haven't done acid since I was 19, but Daytrana made me feel like I was on LSD. I thought perhaps there was DMSO to assist in absorption of the methylphenidate and _that_ was causing the weird paresthesias -- but no.) The Daytrana patch, especially in adults, is BAD NEWS, and I think the l-methylphenidate is the reason. Personally, I'm pushing my physician to get me away from MPH altogether and move toward dexedrine or perhaps the Emsam (selegeline) patch instead. I think MPH targets norepinephrine preferentially instead of dopamine which is really the root of our problems -- hope this helps.

Also Cranky in MN,

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...